Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 4:42 PM CDT for Gonzales County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 4:42 PM CDT (21:42 UTC)
- Expired
- Jun 5, 2021, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Austin/San Antonio, TX
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 50 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
493
WWUS84 KEWX 052142
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Sat Jun 5 2021
TXZ223-052230-
Gonzales TX-
442 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 530
PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Kingsbury to 7 miles
southwest of Gonzales. Movement was northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe,
Cost, Monthalia and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9724 2938 9752 2942 9781 2965 9763
2964 9763 2964 9760 2963 9759 2967 9752
TIME...MOT...LOC 2142Z 217DEG 12KT 2948 9774 2946 9756
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 2:42 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 5, 2:42 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 242 PM CDT Sat Jun 5 2021 .SHORT TERM (Tonight through Sunday Night)... Scattered showers and thunderstorms have developed across our area due to solar heating and forcing by an upper level low over Central Texas. Locally heavy rains up to 2 inches may generate some minor flooding due to saturated soils making for faster runoff. The showers and thunderstorms will end this evening with loss of heating. Then, a few showers are shown by some hi-res models to move over Val Verde county into the Edwards Plateau overnight and will go with slight chances for those areas. The upper level low gradually moves away to the northeast on Sunday to near the Ozarks by Monday morning. Solar heating on Sunday will allow for a few showers and thunderstorms over Central Texas to the US 77 corridor late morning through early evening. Cannot rule out a locally heavy downpour. Highs warm a little more than today. A mid level shortwave moving along the northwesterly flow aloft will bring a cluster of showers and thunderstorms over the eastern Hill Country to along and east of I-35 Sunday night. There is a threat for strong wind gusts and locally heavy rains. && .LONG TERM (Monday through Saturday)... Slight chance to chance PoPs remain for areas over the eastern Hill Country to along and east of hwy 281 for Monday as a shortwave pivots across North Texas behind the pesky upper low that has plagued the region over the past week. A few models show a signal that a convective complex, that may be in the decaying phase, could arrive from West/North Texas given this shortwave. Depending on if the convective complex is able to arrive and hold together, cannot rule out some heavy rainfall and perhaps isolated strong to severe thunderstorm with it. Activity looks to focus mainly during the earlier portions of the day before shutting off by Monday night. Elsewhere, rain chances should be negligible Monday. Mid-level ridging finally builds into South-Central Texas for early to middle of next week bringing a drier regime. Additionally, expect for afternoon temperatures to climb, especially for the middle of the week, where the peak heat index values in the metro areas will flirt of around 100 degrees. Overnight conditions remain warm and very muggy with lows generally in the upper 60s and 70s. Slight chances for rain could reenter across far eastern portions of the CWA towards next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 68 88 72 88 75 / 20 20 20 30 10 Austin Bergstrom Intl Airport 67 88 72 88 75 / 20 20 20 30 10 New Braunfels Muni Airport 69 90 74 90 76 / 20 10 20 20 10 Burnet Muni Airport 67 86 71 87 73 / 20 20 20 20 10 Del Rio Intl Airport 73 98 75 98 76 / - - - - - Georgetown Muni Airport 67 87 71 87 74 / 20 20 30 30 20 Hondo Muni Airport 69 92 73 92 75 / 10 - 10 10 - San Marcos Muni Airport 68 90 73 89 75 / 20 10 20 20 10 La Grange - Fayette Regional 70 89 75 90 77 / 40 20 20 30 20 San Antonio Intl Airport 69 90 73 90 76 / 20 10 20 10 - Stinson Muni Airport 71 92 75 92 77 / 20 - 20 10 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...04 Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 337 AM CDT Sat Jun 5 2021 TXZ171>173-183>194-202>209-217>225-228-061200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 337 AM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Scattered showers and storms are forecast today and tonight. A few storms could become strong, producing gusty winds up to 50 mph and small hail. In additional, pockets of heavy rainfall are possible, which could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The threat for locally heavy rainfall will end Sunday across the eastern counties. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or flooding to the National Weather Service.
In the hours before
Local storm report, Jun 5, 3:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SAT JUN 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST SAN GABRIEL LANE, NEW B 29.73N 98.21W
06/05/2021 E50 MPH COMAL TX NWS EMPLOYEE
NWS REPORTED A 50 MPH WIND GUST.
&&
OBLocal storm report, Jun 5, 3:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT SAT JUN 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD BULVERDE 29.73N 98.45W
06/05/2021 BEXAR TX COUNTY OFFICIAL
BULVERDE ROAD AT CIBOLO CREEK IS CLOSED AND
IMPASSABLE DUE TO FLOODING.
&&
EMPSpecial weather statement, Jun 5, 3:57 PM CDT, 45 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 357 PM CDT Sat Jun 5 2021 TXZ205-207-221-223-052145- Guadalupe TX-Bexar TX-Gonzales TX-Wilson TX- 357 PM CDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GUADALUPE...WEST CENTRAL GONZALES...NORTHEASTERN WILSON AND EAST CENTRAL BEXAR COUNTIES UNTIL 445 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over New Berlin, or 9 miles southeast of Cibolo, moving southeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Schertz, Seguin, Cibolo, Stockdale, McQueeney, St. Hedwig, La Vernia, Marion, Santa Clara, New Berlin, Zuehl, Sutherland Springs, Nolte, Zipp, Belmont, Friendly Corner and Leesville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2950 9824 2963 9812 2953 9765 2914 9795 TIME...MOT...LOC 2057Z 293DEG 9KT 2946 9808 BRADY
Local storm report, Jun 5, 4:05 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
405 PM CDT SAT JUN 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM FLASH FLOOD 6 NNE GARDEN RIDGE 29.71N 98.25W
06/05/2021 COMAL TX PUBLIC
LOW WATER CROSSINGS ALONG SCHOENTHAL ROAD AT
DRY COMAL CREEK ARE FLOODED.
&&
EMPSpecial weather statement, Jun 5, 4:27 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
427 PM CDT Sat Jun 5 2021
TXZ171-188-190-052230-
Blanco TX-Gillespie TX-Llano TX-
427 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLANCO...NORTHERN
GILLESPIE AND SOUTHWESTERN LLANO COUNTIES UNTIL 530 PM CDT...
At 427 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doss to near Eckert. Movement was
southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Fredericksburg, Stonewall, Rocky Creek, Cherry Spring, Blowout,
Enchanted Rock State Natural Area, Eckert, Sandy, Crabapple, Doss,
Willow City and LBJ National Historical Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3025 9842 3024 9908 3050 9918 3050 9896
3051 9897 3052 9896 3052 9854
TIME...MOT...LOC 2127Z 319DEG 8KT 3042 9911 3045 9875
BRADYSpecial weather statement, Jun 5, 4:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
442 PM CDT Sat Jun 5 2021
TXZ223-052230-
Gonzales TX-
442 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 530
PM CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Kingsbury to 7 miles
southwest of Gonzales. Movement was northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gonzales, Palmeto State Park, Oak Forest, Ottine, Belmont, Bebe,
Cost, Monthalia and Leesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2965 9724 2938 9752 2942 9781 2965 9763
2964 9763 2964 9760 2963 9759 2967 9752
TIME...MOT...LOC 2142Z 217DEG 12KT 2948 9774 2946 9756
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:41 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 2 hr |
| Jun 4, 9:47 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays | 118 min |
| Jun 4, 10:37 PM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Kendall | 113 min |
| Jun 5, 1:46 PM CDT | Special Weather Statement | EWX | Comal | 44 min |
| Jun 5, 1:51 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 28 min |
| Jun 5, 2:05 PM CDT | Areal Flood Advisory | EWX | Travis | 115 min |
| Jun 5, 2:12 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 2 hr |
| Jun 5, 2:23 PM CDT | Special Weather Statement | EWX | Comal | 52 min |
| Jun 5, 2:42 PM CDT | Flash Flood Warning | EWX | Bexar, Comal | 3 hr |
| Jun 5, 3:17 PM CDT | Special Weather Statement | EWX | Bexar | 43 min |
| Jun 5, 3:25 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Wilson | 3 hr |
| Jun 5, 3:27 PM CDT | Areal Flood Advisory | EWX | Travis | 2 hr |
| Jun 5, 3:57 PM CDT | Special Weather Statement | EWX | Guadalupe | 48 min |
| Jun 5, 4:12 PM CDT | Areal Flood Advisory | EWX | Gillespie | 2 hr |
| Jun 5, 4:27 PM CDT | Special Weather Statement | EWX | Gillespie | 63 min |
| Jun 5, 4:53 PM CDT | Areal Flood Advisory | EWX | DeWitt, Lavaca | 3 hr |
| Jun 5, 4:58 PM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie, Llano | 2 hr |
| Jun 5, 5:22 PM CDT | Special Weather Statement | EWX | DeWitt | 38 min |
| Jun 5, 5:28 PM CDT | Special Weather Statement | EWX | DeWitt | 47 min |
| Jun 5, 6:12 PM CDT | Areal Flood Advisory | EWX | DeWitt | 2 hr |
| Jun 5, 6:15 PM CDT | Areal Flood Advisory | EWX | Fayette | 3 hr |
| Jun 5, 6:35 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.